Hi, had an ablation Nov 2016, not had any problems since until last night, from 11pm and ongoing resting heart rate has bounced between 116bpm and 122bpm on 3.75mg Bisoprolol daily, and warfarin not sure what to do, don't want to look an idiot by going to the doctors about it if it is one of these things that happen sometimes and go away of there own accord, some friendly advice would be helpfull please.

13 Replies

  • Sorry to hear this.  If you are feeling OK, there's probably no urgency to have it checked, although an ECG can be handy so your EP can have a look at the characteristics.  Have you already had a follow-up appointment or is there one in the pipeline?  Do you have advice as to what to take if you go into AF?  And is it an erratic pulse or just fast but regular?

  • Hi thanks for replying, made an error on the date ablation was 2014.had one follow up with cardiologist 6 months after ablation, because have had no problems since until now feel as if I have been abandoned, It seems the hospital has lost there arrythmia nurse and haven't replaced her so it looks like a visit to the doctor after the holiday weekend. Heart rate is now around 130 and now think I have gone back into af, feels as though my heart is trying to bounce out of my chest at the moment.

  • Oh, I had assumed your ablation had been last December.  You've not done badly to go almost 18 months.  But that was then and this is now.  Tuesday is quite a long way off, so I hope you may suddenly just flip back into normality, which can happen.

  • Poor you. I have no advice but i am sorry to hear this and i know the feeling with the heart chaos. Take care and hopefully this is short lived

  • I would just sit it out for the time being . Maybe check with your GP next week to get an ECG?

    Sometimes  AF likes to revisit just so you know it ain't going away for good (!)

  • I think it may be just one of those things but I would try and get an ECG done by your GP if possible so that some documentation is available and speak to the arrhythmia nurse where you had the ablation. Make sure that you ask for and get a copy of the ECG which you could e mail, to said nurse or if the hospital doesn't have one, then the EP's secretary. It may not be AF. I had  incidents of atrial tachycardia a few months after my ablations  which were corrected with a cardioversion so this is not unknown.

  • Bob, could you please tell me the difference between AF and atrial tachycardia . My heart has has been pounding all night , but when I used th Kardia later , it showed as "normal " How can very fast heart rate be normal. I'm in bed with a flu like cold and very nervous . Trying to "sit it out " is that safe.?? Thank you for your previous replies , I'm a newbee as I said then ..

  • See my reply in your own post please. AF is when the atrium take on a chaotic non rhythm often described as writhing like a bad of worms. The signals coming off which would normally activate the ventricle are therefore chaotic and your pulse has no rhythm .

    Atrial tachycardia is when the atrium beats at a fast but regular rate and transfers that rate to the ventricle. This is sometimes known as supra ventricular tachycardia  or SVT for short as the rhythm is coming from above (supra) the ventricle.

    Hope that helps.

  • Thank you for taking the time to reply. It seems I have both , is that dangerous ? I've searched the site, but can't seem to find an answer for that ...

  • I would steal Beancounter's definition of dangerous as "going to Crufts dressed as a bone."  I think most of us have both to be honest. I'm still here eleven years down the line despite all my efforts to hurt myself and a brush with cancer along the way. Try not to worry about it.

  • Oh my , what a wimp I am in comparison ... Thank you and all the other people that give such generous support on this site, you are lifelines. I hope I might become one, and give back one of these days. It seems that at the beginning of this ,it's  as if one is in a bubble of anxiety and fear ! I can see it's a big club I have joined , not one I'd have wanted to join , but once in , you find it has unique members ...

    I'm getting quite poetic , must be my temperature !!!

  • Hi,thanks for your replies, I don't think it will make any difference to your replies but made a mistake with the date , should have read ablation 2014. 

  • Thanks for your response and advice, update: blue lighted to conquest Hastings after speaking to NHS choices have now been diagnosed with atrial tachycardia, not able to control rate effectively at the moment  as INR is at 1.2 so up dosage of warfarin and injections of cleaned to get to the correct readings for2nd ablation in a few days time, fingers crossed. Just pleased that I didn't take the advice of my gp and come off warfarin when he told me 6 months ago.

You may also like...